Alert archive / Missouri / Special Weather Statements in 2018

Special Weather Statement, NWS St. Louis, MO

May 19, 2018Osage County, Missouri

NWS St. Louis, MO issued this special weather statement at May 19, 2018, 7:39 PM CDT for Osage County, Missouri. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2018, 7:39 PM CDT (00:39 UTC)
Expired
May 19, 2018, 8:45 PM CDT
In force
66 min
Issued by
NWS St. Louis, MO

County Osage County, MO

The radar

The St Louis radar (KLSX), 100 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 7:55 PM CDTTSTM WND GST 55Loose Creek, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1239 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1239 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1638 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.4
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted.

661 
WWUS83 KLSX 200039
SPSLSX

Special Weather Statement
National Weather Service St Louis MO
739 PM CDT SAT MAY 19 2018
 
MOZ049-050-059-200145-
Gasconade MO-Osage MO-Callaway MO-
739 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALLAWAY...OSAGE AND
NORTHWESTERN GASCONADE COUNTIES UNTIL 845 PM CDT...

At 739 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holts Summit to near St. Thomas. Movement
was east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Linn, Belle, Freeburg, Chamois, Westphalia, Rich Fountain, Mount
Sterling, Gasconade, Mokane, Morrison, Frankenstein, Tebbetts, Loose
Creek and Bonnots Mill.

This also includes  Clarks Hill/Norton Historic Site.
 
LAT...LON 3871 9165 3870 9165 3868 9156 3870 9151
      3870 9150 3829 9165 3829 9201 3847 9203
      3849 9201 3851 9201 3855 9203 3856 9200
      3856 9203 3865 9204
TIME...MOT...LOC 0039Z 255DEG 28KT 3859 9205 3834 9215 

$$

Maples

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at May 19, 5:37 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, May 19, 5:37 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
537 PM CDT Sat May 19 2018

.SHORT TERM...  (Through Late Sunday Afternoon)
Issued at 312 PM CDT Sat May 19 2018

Ongoing convection is expected to continue east and may produce
marginally severe hail and/or winds. Behind this area of
convection, airmass has been able to rebound already with 3000
J/kg of MUCAPE already over far SW MO.

The time line is subject to change, but believe ongoing
convection over srn KS/nrn OK will continue ENE along the wrmfnt.
These storms shud reach wrn portions of the CWA around 9 to 10 pm
and will potentially be severe with a hail and wind threat. Expect
more development further north into KS that shud also track into
nrn portions of the CWA. These storms may also be severe either
given the amount of elevated CAPE that shud be available. These
clusters of storms shud quickly move thru the CWA overnight.

The convection this evening increases uncertainty for how things
will evolve late tonight into Sun morning. However, latest
guidance suggests yet another round of storms entering wrn
portions of the CWA around sunrise Sun. The 18z NAM suggests that
the morning convection may be a repeat of today, which is
possible. Unfortunately, with the numerous sfc boundaries that may
be present, confidence is somewhat low and have kept PoPs on the
somewhat low side with questions in timing. With the weak sfc low
traveling across the nrn portions of the CWA, still believe storms
are likely across the nrn half of the CWA during the afternoon and
into the evening. However, going forecast for the morning hours
may be too low. Given the amount of CAPE as well as deep layer
shear available thru the day Sun, any of these storms may be
severe.

Tilly

.LONG TERM...  (Sunday Night through Next Saturday)
Issued at 438 PM CDT Sat May 19 2018

With the cdfnt pushing thru the area on Sun night, have lower
chances of precip on Mon with slightly cooler temps. However, with
500mb heights around 582dam, still expect rather warm temps to
quickly return to the area and persist thru next week.

Mdls are in generally good agreement with the overall pattern
thru the week. That said, no one period looks dry with some
differences in timing/placement. Have kept PoPs going off and on
across the area thru the extd forecast.

That said, have trended warmer late next week with upper ridge
building into the area. Have also trended twd higher PoPs late
next week with good moisture return and an approaching upper trof.

Tilly

&&

.AVIATION...  (For the 00z TAFs through 00z Sunday Evening)
Issued at 502 PM CDT Sat May 19 2018

Scattered convection across west central and southwest MO along a
warm front will move into COU this evening and eventually into
the St Louis metro area by late evening and possibly into UIN as
well. A second round of convection may move into COU and the St
Louis metro during the morning hours and into the afternoon ahead
of a surface low and trailing cold front. Conditions should be VFR
outside of the thunderstorms. Surface winds will be somewhat
chaotic due to numerous thunderstorm outflow boundaries across
the area, but generally southeasterly tonight then shifting to a
westerly direction Sunday morning.

SPECIFICS FOR KSTL: Scattered convection across west central and
southwest MO along a warm front will move into STL by late
evening. A second round of convection may move into STL during
the late morning hours and into the afternoon ahead of a surface
low and trailing cold front. Conditions should be VFR outside of
the thunderstorms. Surface winds will be somewhat chaotic due to
numerous thunderstorm outflow boundaries across the area, but
generally southeasterly tonight then shifting to a westerly
direction Sunday morning.

GKS

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     69  89  67  84 /  40  40  50  20
Quincy          62  81  61  77 /  70  60  50  10
Columbia        64  84  62  79 /  60  30  40  10
Jefferson City  65  86  63  81 /  60  30  40  10
Salem           67  88  65  84 /  40  40  50  30
Farmington      66  87  63  83 /  30  40  40  30

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 19, 4:36 PM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
436 PM CDT Sat May 19 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
436 PM CDT Sat May 19 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

A few severe thunderstorms will be tonight across central and
eastern Missouri as well as west central Illinois. Damaging winds
and large hail will be the main threats with these storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong to severe thunderstorms are possible again Sunday and
Sunday evening.

The chance of thunderstorms will continue each day through
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather to the
National Weather Service.

Tilly

In the hours before

Special weather statement, May 19, 3:47 PM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service St Louis MO
347 PM CDT SAT MAY 19 2018

MOZ074-075-084-085-192130-
Madison MO-Iron MO-St. Francois MO-Ste. Genevieve MO-
347 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN IRON...SOUTHERN STE.
GENEVIEVE...MADISON AND SOUTHEASTERN ST. FRANCOIS COUNTIES IN
SOUTHEASTERN MISSOURI UNTIL 430 PM CDT...

At 346 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Coffman to near Sam A. Baker State Park.
Movement was east at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Fredericktown, Junction City, Cobalt, Marquand, Womac, Knob Lick,
Buckhorn, Coffman, Saco, Catherine Place, Minnith, Mine La Motte and
Libertyville.

This also includes  Hawn State Park.

LAT...LON 3785 9035 3783 8999 3764 9015 3731 9014
      3732 9055 3727 9055 3728 9060
TIME...MOT...LOC 2046Z 258DEG 37KT 3780 9025 3732 9054

Walsh
Local storm report, May 19, 3:52 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT SAT MAY 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     TSTM WND DMG     CUBA                    38.06N 91.40W
05/19/2018                   CRAWFORD           MO   EMERGENCY MNGR

            SEVERAL LARGE TREE LIMBS BLOWN DOWN AROUND
            TOWN AS WELL AS ONE TREE AND SEVERAL POWER
            LINES.

&&

MAB
Special weather statement, May 19, 3:56 PM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service St Louis MO
356 PM CDT SAT MAY 19 2018

ILZ064-065-069-070-074-100>102-192215-
Marion IL-St. Clair IL-Bond IL-Madison IL-Monroe IL-Clinton IL-
Fayette IL-Washington IL-
356 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR CLINTON AND SOUTHERN BOND
COUNTIES IN SOUTH CENTRAL ILLINOIS...EAST CENTRAL MONROE COUNTY IN
SOUTHWESTERN ILLINOIS...WASHINGTON COUNTY IN SOUTH CENTRAL
ILLINOIS...SOUTHEASTERN MADISON COUNTY IN SOUTHWESTERN ILLINOIS...
MARION...SOUTHERN FAYETTE COUNTIES IN SOUTH CENTRAL ILLINOIS AND
EASTERN ST. CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS UNTIL 515 PM
CDT...

At 355 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Highland to near Freeburg. Movement was east at
45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Centralia, Highland, Salem, Mascoutah, Breese, Lebanon, Freeburg, New
Baden, Carlyle, Nashville, Scott AFB, Trenton, New Athens, Marissa,
Aviston, Okawville, St. Rose, Sandoval, Germantown and Albers.

This includes the following highways...
 Interstate 70 in Illinois between exits 24 and 30.
 Interstate 57 in Illinois between exits 109 and 127.
 Interstate 64 in Illinois between exits 23 and 61.

This also includes  Carlyle Lake Recreational Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3847 8914 3821 8915 3823 9001 3882 8973
      3883 8870 3848 8870
TIME...MOT...LOC 2055Z 271DEG 39KT 3873 8970 3838 8987

Maples
Local storm report, May 19, 3:57 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT SAT MAY 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             FREEBURG                38.43N 89.91W
05/19/2018  M0.25 INCH       ST. CLAIR          IL   EMERGENCY MNGR

0354 PM     TSTM WND GST     FREEBURG                38.43N 89.91W
05/19/2018  M49 MPH          ST. CLAIR          IL   EMERGENCY MNGR

&&
Special weather statement, May 19, 6:27 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service St Louis MO
627 PM CDT SAT MAY 19 2018

MOZ041-047-048-200030-
Moniteau MO-Cole MO-Boone MO-
627 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR COLE...SOUTHEASTERN BOONE AND
MONITEAU COUNTIES UNTIL 730 PM CDT...

At 626 PM CDT, Doppler radar was tracking a strong thunderstorm near
Versailles, moving east at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jefferson City, California, Ashland, Tipton, Columbia Regional
Airport, Wardsville, St. Martins, Russellville, Jamestown,
Clarksburg, Centertown, St. Thomas, Easley, High Point, McGirk,
Hickory Hill, Brazito, Marion, Lohman and Eugene.

This also includes  Jefferson Landing Historic Site.

LAT...LON 3868 9262 3886 9253 3885 9215 3881 9213
      3870 9223 3860 9220 3856 9210 3846 9210
      3847 9217 3841 9212 3839 9212 3838 9218
      3834 9220 3832 9226 3834 9229 3834 9241
      3843 9241 3843 9262 3858 9281 3868 9282
TIME...MOT...LOC 2326Z 253DEG 20KT 3844 9276

Maples
Special weather statement, May 19, 7:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
739 PM CDT SAT MAY 19 2018

MOZ049-050-059-200145-
Gasconade MO-Osage MO-Callaway MO-
739 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALLAWAY...OSAGE AND
NORTHWESTERN GASCONADE COUNTIES UNTIL 845 PM CDT...

At 739 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holts Summit to near St. Thomas. Movement
was east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Linn, Belle, Freeburg, Chamois, Westphalia, Rich Fountain, Mount
Sterling, Gasconade, Mokane, Morrison, Frankenstein, Tebbetts, Loose
Creek and Bonnots Mill.

This also includes  Clarks Hill/Norton Historic Site.

LAT...LON 3871 9165 3870 9165 3868 9156 3870 9151
      3870 9150 3829 9165 3829 9201 3847 9203
      3849 9201 3851 9201 3855 9203 3856 9200
      3856 9203 3865 9204
TIME...MOT...LOC 0039Z 255DEG 28KT 3859 9205 3834 9215

Maples

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:15 PM CDTSpecial Weather StatementLSXCrawford, Gasconade75 min
May 20, 1:47 AM CDTSpecial Weather StatementLSXKnox43 min
May 20, 8:40 AM CDTSpecial Weather StatementLSXCole, Osage65 min
May 20, 9:05 AM CDTSevere Thunderstorm WarningLSXGasconade, Osage40 min
May 20, 9:23 AM CDTSevere Thunderstorm WarningLSXCrawford, Gasconade22 min
May 20, 9:44 AM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Warren33 min
May 20, 6:16 AM CDTSevere Thunderstorm WarningLSXBond, Macoupin, Madison, Montgomery46 min
May 20, 6:35 AM CDTSevere Thunderstorm WarningLSXBond, Fayette, Montgomery40 min
May 20, 7:12 AM CDTSpecial Weather StatementLSXFayette33 min

Nearby

Special Weather Statements in Missouri, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.